Alert archive / West Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 13, 2015, 3:57 AM EDT for Greenbrier County, West Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 3:57 AM EDT (07:57 UTC)
- Expired
- Jul 13, 2015, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:34 AM EDT | FLASH FLOOD | 2 Nne Rupert, WV | ANJEAN RD.FLOODED OUT 2 MILES FROM RUPERT. STILL FLOODED AT TIME OF TRANSMISSION. TIME RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
923
WGUS51 KRNK 130757
FFWRNK
WVC025-131200-
/O.NEW.KRNK.FF.W.0018.150713T0757Z-150713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 AM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREENBRIER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 800 AM EDT
* AT 353 AM EDT...A LARGE AREA OF THUNDERSTORMS WITH VERY HEAVY
RAINFALL WAS MOVING INTO WESTERN GREENBRIER COUNTY FROM NEAR
RICHWOOD TO RAINELLE AND WAS SPREADING EAST AT 25 MPH. MUCH OF THE
COUNTY ALREADY RECEIVED HEAVY RAINFALL SUNDAY EVENING. AN
ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS LIKELY DURING THE NEXT ONE
TO TWO HOURS. THE GROUND IN THIS AREA IS COMPLETELY SATURATED FROM
RAINFALL IN RECENT WEEKS. ADDITIONAL RAINFALL WILL QUICKLY RESULT
IN EXCESSIVE RUNOFF INTO AREA CREEKS...STREAMS...AND RIVERS. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
WILLIAMSBURG...
QUINWOOD...
RUPERT...
AND RAINELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3822 8036 3811 8036 3805 8026 3806 7996
3805 7996 3769 8029 3769 8038 3772 8040
3769 8046 3773 8066 3787 8080 3787 8075
3795 8081 3799 8077 3804 8083 3806 8080
3808 8089 3810 8088 3808 8071 3827 8044
$$
RAB3 follow-up statements
111
WGUS71 KRNK 130916
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 AM EDT MON JUL 13 2015
WVC025-131200-
/O.CON.KRNK.FF.W.0018.000000T0000Z-150713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENBRIER WV-
516 AM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
GREENBRIER COUNTY...
AT 511 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO ONE AND A HALF INCHES OF
RAIN HAS FALLEN SINCE 4 AM ACROSS PORTIONS OF GREENBRIER COUNTY.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALLEGHANY...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
AND RAINELLE.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH LOCALLY ARE POSSIBLE
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. BE
ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3822 8036 3811 8036 3805 8026 3806 7996
3805 7996 3769 8029 3769 8038 3772 8040
3769 8046 3773 8066 3787 8080 3787 8075
3795 8081 3799 8077 3804 8083 3806 8080
3808 8089 3810 8088 3808 8071 3827 8044
$$
16462
WGUS71 KRNK 131014
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 AM EDT MON JUL 13 2015
WVC025-131200-
/O.CON.KRNK.FF.W.0018.000000T0000Z-150713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENBRIER WV-
614 AM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
GREENBRIER COUNTY...
AT 610 AM EDT...DOPPLER RADAR INDICATED THAT WIDESPREAD HEAVY
RAINFALL HAS EXITED THE COUNTY TO THE EAST...LEAVING ONLY SPOTTY BUT
OCCASIONALLY HEAVY SHOWERS. ONE TO LOCALLY THREE INCHES OF RAIN HAVE
FALLEN SINCE 4 AM. RUNOFF FROM THIS RAINFALL WILL CONTINUE TO
ACCUMULATE IN AREA CREEKS AND STREAMS...CAUSING WATER LEVELS TO RISE
RAPIDLY...WHICH CAN RESULT IN FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALLEGHANY...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
AND RAINELLE.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. BE
ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3822 8036 3811 8036 3805 8026 3806 7996
3805 7996 3769 8029 3769 8038 3772 8040
3769 8046 3773 8066 3787 8080 3787 8075
3795 8081 3799 8077 3804 8083 3806 8080
3808 8089 3810 8088 3808 8071 3827 8044
$$
16529
WGUS71 KRNK 131155
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
755 AM EDT MON JUL 13 2015
WVC025-131204-
/O.EXP.KRNK.FF.W.0018.000000T0000Z-150713T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENBRIER WV-
755 AM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING FOR
GREENBRIER COUNTY WILL EXPIRE AT 800 AM EDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3822 8036 3811 8036 3805 8026 3806 7996
3805 7996 3769 8029 3769 8038 3772 8040
3769 8046 3773 8066 3787 8080 3787 8075
3795 8081 3799 8077 3804 8083 3806 8080
3808 8089 3810 8088 3808 8071 3827 8044
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:21 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 13, 2:21 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 221 AM EDT MON JUL 13 2015 .SYNOPSIS... A WEAK WARM FRONT WILL LIFT SLOWLY NORTHEAST TOWARD THE REGION TONIGHT BEFORE PASSING TO THE NORTH LATER MONDAY INTO MONDAY NIGHT. NORTHWEST FLOW ALOFT WILL ALLOW UPPER LEVEL DISTURBANCES TO SPILL SOUTHEAST INTO THE AREA ALONG THE BOUNDARY THROUGH TUESDAY RESULTING IN PERIODIC ROUND OF SHOWERS AND THUNDERSTORMS. A WEAK COOL FRONT SHOULD DROP THROUGH THE REGION FROM THE NORTH BY MID WEEK. && .NEAR TERM /THROUGH TODAY/... AS OF 730 PM EDT SUNDAY... STILL NO CLEAR MODEL CONSENSUS ON TIMING OR INTENSITY OF PRECIPITATION...BUT SO FAR TODAY...ONLY RAIN SHOWERS HAVE IMPACTED THE CWA. A CELL WEST OF TAZEWELL ONGOING CURRENTLY...IS THE FIRST CELL I HAVE SEEN EVEN NEAR OUR CWA YET TO EXHIBIT ANY LIGHTNING. MESO-SCALE MODELS HAVE VARYING DEGREES OF CONVECTION IMPACTING THE AREA OVERNIGHT. THE HRRR BRINGS THE ACTIVITY CURRENTLY IN KENTUCKY INTO OUR REGION IN A DIMINISHED STATE TOWARD MIDNIGHT. THE LOCAL WRF KEEPS ALL SIGNIFICANT ACTIVITY WEST OF I-77...DROPPING THE MOST INTENSE CONVECTION SOUTHWARD THROUGH EASTERN KY/EASTERN TN. NCEP WRF MODELS IN BETWEEN...BUT AGAIN SHOW NOTHING SIGNIFICANT IN OUR CWA TODAY OR TOMORROW. HAVE ADJUSTED POPS SOMEWHAT OVERNIGHT INTO THE EARLY MORNING HOURS TO ACCOUNT FOR BETTER THREAT FOR CONVECTION WEST OF I-77...LESS LEAST OF THE BLUE RIDGE. ONLY MINOR ADJUSTMENTS TO T/TD NEEDED AT THIS TIME. AS OF 355 PM EDT SUNDAY... MODELS OFFERING SEVERAL DIFFERENT SOLUTIONS FOR TONIGHT AND MONDAY...ESPECIALLY LOOKING AT WINDS...LOCATION OF PRECIPITATION AND MAXIMUM TEMPERATURES ON MONDAY. SATELLITE TOTAL PRECIPITABLE WATER PRODUCT AND VERTICAL PROFILERS INDICATED PRECIPITABLE WATER VALUES HAVE RISEN TO AROUND 1.5 INCHES. WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED ON THE EASTERN EDGE OF A OLD MESOSCALE COMPLEX. SOME GUIDANCE SUGGESTS THE CHANCE OF PRECIPITATION WILL EXTEND WELL INTO THE EASTERN COUNTY WARNING AREA TONIGHT. ANOTHER CLUSTER OF SHOWERS AND THUNDERSTORMS WILL DEVELOP UPSTREAM TONIGHT WITH MORE PRECIPITATION IN THE FORECAST AREA MONDAY AFTERNOON. BUT OVERALL INSTABILITY AND SHEAR IS MARGINAL. BELIEVE BEST PROBABILITY FOR PRECIPITATION AND HIGHEST RAINFALL AMOUNTS WILL BE ALONG AND WEST OF I-77 THROUGH MONDAY AFTERNOON. WITH HIGHER SURFACE DEW POINTS BACK IN THE AREA...MINIMUM TEMPERATURES WILL BE MILDER TONIGHT THAN ON SUNDAY MORNING. THE AMOUNT OF CLOUD COVER IN THE MORNING AND PRECIPITATION IN THE AFTERNOON WILL IMPACT THE TEMPERATURES ON MONDAY. STAYED CLOSER TO BIAS CORRECTED MAV GUIDANCE FOR TONIGHT AND ON MONDAY. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... AS OF 230 PM EDT SUNDAY... WEATHER SCENARIO REMAINS QUITE COMPLICATED WITH TIMING OF FEATURES ACROSS THE AREA WITHIN A VERY MOIST/UNSTABLE ENVIRONMENT WHILE LIMITED VIA WESTERLY WINDS ALOFT AND ONLY WEAK SURFACE FEATURES UNTIL LATE TUESDAY. LATEST SUITE OF SOLUTIONS SUGGEST THAT MAY INIT BETWEEN UPPER WAVES MONDAY EVENING AS A LEAD SHORTWAVE EXITS THE PIEDMONT AHEAD OF PERHAPS ANOTHER UPSTREAM VORT/MCS THAT LOOKS TO DIVE SE TOWARD THE SOUTHERN APPALACHIANS BY EARLY TUESDAY. APPEARS THIS IMPULSE MAY ACT TO ENHANCE CONVERGENCE ALONG THE WESTERN SLOPES MONDAY EVENING WITH SOME OF THIS POSSIBLY JETTING ACROSS THE SW OVERNIGHT ALONG THE RETREATING WARM FRONT. THIS COULD PROVIDE A TIGHT GRADIENT TO POPS WITH LITTLE OUT EAST AFTER ANY EVENING COVERAGE FADES WITH A COUPLE ROUNDS POSSIBLE OUT WEST WHERE FOR NOW WILL KEEP OVERALL LIKELY POPS IN PLACE. STRONG UPPER TROUGH FOR JULY WILL DIG SE OUT OF THE GREAT LAKES TUESDAY BEFORE SLIDING TO NEAR THE DELMARVA ON WEDNESDAY. THIS WILL PUSH THE TRAILING SHORTWAVE TROUGH AXIS SE TOWARD THE REGION LATE IN THE DAY TUESDAY...AIDED BY INCREASING WINDS ALOFT AND HIGH INSTABILITY... PROVIDED CAN GET ENOUGH HEATING THROUGH RESIDUAL DEBRIS CLOUDS...AND ISOLATED SHOWERS ESPCLY WEST. HOWEVER GUIDANCE SHOWS A VERY PRONOUNCED WEST/NW TRAJECTORY JUST ABOVE THE BOUNDARY LAYER WHICH WOULD TEND TO FOCUS MOST BANDED CONVECTION OVER THE WEST AS THE NW FLOW CONVEYOR BELT SHOULD BE ABOUT OVERHEAD BY THEN. LEE TROUGH ALSO QUITE STRONG BY LATER TUESDAY WHICH IN CONJUNCTION WITH A SURFACE LOW FORMING IN RESPONSE TO THE 5H SYSTEM MAY CAUSE A QUICK JUMP TO THE EAST OF THE AREA LATE IN THE DAY. SINCE THIS LOOKS QUITE REALISTIC PENDING TIMING...WILL ADJUST POPS TO HIGHER LIKELYS FAR WEST TUESDAY PER HIGH FORECAST THETA- E/DIVERGENCE ALOFT...AND GO HIGHER CHANCE EAST WITH LEAST COVERAGE BLUE RIDGE GIVEN DOWNSLOPE INTO TUESDAY NIGHT. THIS APPEARS TO BE THE PERIOD FOR MORE WIDESPREAD SEVERE SO KEEPING IN THE HWO PER GOING SPC OUTLOOKS. AREA WILL SPILL UNDER THE COLD POOL ALOFT WITH THE 5H LOW TO THE NE ON WEDNESDAY WITH QUITE A BIT OF SUPPORT ROTATING AROUND THIS FEATURE TO KEEP DECENT LIFT GOING THROUGH LATE WEDNESDAY. THINK MORE OF A NORTHERLY TRAJECTORY SHOULD TEND TO LIMIT SHRA ACROSS THE FAR SOUTH BUT APPEARS COULD SEE MORE WIDESPREAD WEAKER SHRA/ISOLATED TSRA WEDNESDAY BEFORE DRIER AIR ALOFT ADVECTS IN AND ENDS THE SHOWER THREAT DURING THE EVENING. OVERALL PLAN TO KEEP POPS ON THE CHANCE SIDE PENDING LATER RUNS SINCE THE DEGREE OF RESIDUAL MOISTURE RATHER UNCERTAIN FOR NOW. KEPT TEMPS ON THE WARM SIDE OF MOS INTO TUESDAY NIGHT WITH LOW AND EVEN MID 90S POSSIBLE EAST TUESDAY IF CLOUDS/SHRA ARE LESS. SHOULD BE A BIT COOLER UNDER MORE CLOUDS...SHOWERS AND NORTHERLY FLOW WEDNESDAY WITH MOSTLY 80S EXCEPT PERHAPS ONLY SOME 70S FOR HIGHS WEST. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 100 PM EDT SUNDAY... 5H HEIGHTS WILL BUILD EAST ACROSS THE REGION THROUGH MUCH OF THE PERIOD AS THE LARGE UPPER HIGH OVER THE SOUTHERN PLAINS NUDGES EASTWARD INTO NEXT WEEKEND. THIS SHOULD MEAN A MORE DIURNALLY DRIVEN LESS ORGANIZED PATTERN TO CONVECTION AS FOCUS SHIFTS TO MORE OUTFLOW DRIVEN SHRA/TSRA PERHAPS AIDED BY FAINT SHORTWAVE ENERGY PASSING AROUND THE RIDGE IN THE WEST/NW FLOW ALOFT. INITIALLY SHOULD BE IN THE WAKE OF THE FRONT TO THE SOUTH AND THE UPPER SYSTEM TO THE EAST THURSDAY...WITH WEAK HIGH PRESSURE TO THE NORTH BRINGING A PERIOD OF WEAK SUBSIDENCE THURSDAY INTO THURSDAY NIGHT INCLUDING ONLY ISOLATED CONVECTION AT BEST. MOISTURE SHOULD START TO MAKE A SLOW RETURN FRIDAY AND ESPCLY SATURDAY AS THE WEAK FRONT SHIFTS BACK NORTH AND WEAK RETURN FLOW DEVELOPS. THIS LOOKS TO BRING SCATTERED NATURE POPS BACK BY FRIDAY AFTERNOON WITH HIGHER CHANCES SATURDAY UNDER BETTER PWATS. NEXT WEAK UPPER TROUGH AND ITS ASSOCIATED COOL FRONT APPROACHES ON SUNDAY WHILE PRECEDED BY MORE WESTERLY FLOW. THIS SUGGESTS BEST CHANCE POPS WEST/NORTH AND LESS OUT EAST DESPITE DEEP MOISTURE AND GOOD HEATING. A SLIGHTLY COOLER/DRIER PERIOD THURSDAY/THURSDAY NIGHT LOOKS TO REBOUND BACK TO HIGHS OF 85-90 WEST AND LOW/MID 90S EAST BY NEXT WEEKEND UNDER WESTERLY FLOW AND PROGGED 85H TEMPS OF +22-23C. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... AS OF 200 AM EDT MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THROUGH DAYBREAK AS W-E NOCTURNAL 85H JET FEEDS UNSTABLE AIR INTO THE REGION FROM THE OHIO VALLEY. THERE HAS BEEN A CONSIDERABLE AMOUNT OF LIGHTNING WITH THESE STORMS IN ADDITIONS TO TORRENTIAL DOWNPOURS WITH IFR VSBYS. THE 85H JET IS EXPECTED TO WEAKEN AFTER DAYBREAK YIELDING A DEMISE IN THE SHOWER ACTIVITY BETWEEN 12Z/8AM AND 15Z/11AM. VFR CONDITIONS ARE EXPECTED TO RETURN AFTER 15Z AND PERSIST THROUGH THE AFTERNOON. NEXT OPPORTUNITY FOR SHOWERS/STORMS WITH POTENTIAL TO DISRUPT AVIATION WILL COME FROM AN ORGANIZED MESOSCALE CONVECTIVE SYSTEM WHICH IS EXPECTED TO DROP SOUTHEAST FROM THE UPPER MIDWEST TODAY...CROSSING THE OHIO VALLEY LATE THIS AFTERNOON. THIS FEATURE WILL LIKELY BE ACCOMPANIED BY SEVERE WEATHER...WITH THE POTENTIAL TO IMPACT THE CENTRAL APPALACHIANS TOWARD SUNSET. FOR NOW WILL PLACE VCTS IN THE TAFS BEGINNING 00Z/8PM AND WILL REFINE THE FORECAST AS RADAR TRENDS DICTATE. WINDS TODAY ARE EXPECTED TO BE LIGHT AND VARIABLE. THE ONLY EXCEPTION WILL BE POTENTIAL FOR WIND GUSTS OF 20 KTS VCNTY OF SHOWERS/STORMS THIS MORNING. THE STORM COMPLEX WHICH IS FORECAST TO DROP SOUTHEAST THROUGH THE OHIO VALLEY IS EXPECTED TO CONTAIN SEVERE GUSTS...50 KTS OR MORE. THE STORM PREDICTION CENTER HAS POSTED A MODERATE RISK FOR SEVERE WEATHER FROM ILLINOIS TO KENTUCKY. EXTENDED AVIATION DISCUSSION... POTENTIAL FOR NUMEROUS SHOWERS/STORMS WILL CONTINUE THROUGH TUESDAY. AN ACTIVE NORTHWEST/BAROCLINIC FLOW WILL REMAIN IN PLACE ALONG THE NORTHEAST SIDE OF A STRONG SUBTROPICAL RIDGE OF HIGH PRESSURE ANCHORED IN THE SOUTHERN PLAINS. ONE OR MORE CONVECTIVE COMPLEXES APPEAR LIKELY WITHIN THIS TIME FRAME...BUT LOW CONFIDENCE ON EXACT TIMING ATTM. PLACEMENT FAVORS A TRACK FROM THE UPPER MIDWEST THROUGH THE LOWER OHIO VALLEY AND INTO THE SOUTHERN APPALACHIANS. MORE TYPICAL SUMMERTIME CONDITIONS RETURN FOR THE LATER HALF OF THE WEEK WITH EARLY MORNING FOG/LOW CLOUDS IN THE USUAL SPOTS...KLWB/KBCB/KLYH...AND ISOLATED TO SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. OVERALL...CIGS AND VSBYS SHOULD BE VFR MUCH OF THE TIME PERIOD. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/PM NEAR TERM...AMS/RAB SHORT TERM...JH LONG TERM...JH AVIATION...PM
Hazardous weather outlook, Jul 12, 7:55 PM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 755 PM EDT SUN JUL 12 2015 NCZ001-002-018-019-VAZ007-009-010-012-015-WVZ042-131100- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- MERCER- 755 PM EDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE OVERNIGHT. A FEW COULD BECOME STRONG TO SEVERE...BUT THE MAIN THREAT THROUGH MONDAY MORNING WILL BE LOCALLY HEAVY RAINFALL. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED THROUGH MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE MONDAY THROUGH TUESDAY. THE MAIN CONCERN WILL BE DAMAGING WINDS GUSTS. LARGE HAIL MAY ALSO BE A THREAT WITH THUNDERSTORMS MONDAY AFTERNOON AND EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING. LOCALIZED FLOODING OR FLASH FLOODING WILL ALSO BE POSSIBLE IN AREAS OF HEAVIER RAINFALL AND LOCATIONS WHICH SEE REPEATED THUNDERSTORMS DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ011-013-014-016>020-022>024-032>035-043>047-058- 059-WVZ043-044-507-508-131100- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-GILES-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 755 PM EDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE MONDAY THROUGH TUESDAY. THE MAIN CONCERN WILL BE DAMAGING WINDS GUSTS. LARGE HAIL MAY ALSO BE A THREAT WITH THUNDERSTORMS MONDAY AFTERNOON AND EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. AREAS THAT SEE REPEATED THUNDERSTORMS DURING THE PERIOD COULD EXPERIENCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAB
In the hours before
Special weather statement, Jul 13, 1:01 AM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
101 AM EDT MON JUL 13 2015
VAZ033-034-044-130600-
PITTSYLVANIA-BEDFORD-FRANKLIN-
101 AM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
PITTSYLVANIA...EASTERN FRANKLIN AND SOUTHWESTERN BEDFORD COUNTIES...
AT 1259 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEAR GOODVIEW ACROSS THE NORTH END OF SMITH MOUNTAIN LAKE...MOVING
SOUTHEAST AT 10 MPH.
VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY...POTENTIALLY
1 TO 1.5 INCHES OF RAIN IN LESS THAN AN HOUR. FREQUENT LIGHTNING CAN
ALSO BE EXPECTED. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GRETNA...
PENHOOK...
MONETA...
NORTH SHORE...
AND NORTHWEST SMITH MOUNTAIN LAKE.
TORRENTIAL RAINFALL OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3715 7984 3725 7964 3707 7945 3706 7944
3706 7943 3695 7932 3683 7964 3685 7964
3683 7967 3683 7970 3681 7973
TIME...MOT...LOC 0459Z 331DEG 8KT 3715 7970
RABSpecial weather statement, Jul 13, 1:08 AM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
108 AM EDT MON JUL 13 2015
VAZ013-014-016-017-022-032-033-130600-
ROANOKE-MONTGOMERY-FLOYD-CARROLL-PULASKI-PATRICK-FRANKLIN-
108 AM EDT MON JUL 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL PATRICK...SOUTHEASTERN PULASKI...SOUTHWESTERN ROANOKE...
WESTERN FRANKLIN...FLOYD...EASTERN MONTGOMERY AND EASTERN CARROLL
COUNTIES...
AT 107 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ELLISTON-LAFAYETTE TO NEAR FLOYD TO NEAR
GROUNDHOG MOUNTAIN...AND MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS
ACTIVITY. WIND GUSTS TO 30 MPH ARE POSSIBLE AS WELL.
LOCATIONS IMPACTED INCLUDE...
CHRISTIANSBURG...
ROCKY MOUNT...
HILLSVILLE...
FLOYD...
AND BOONES MILL.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3656 8064 3685 8083 3688 8074 3690 8076
3702 8043 3735 8032 3704 7976 3679 8003
3679 8007 3678 8010 3677 8009 3656 8062
TIME...MOT...LOC 0507Z 310DEG 23KT 3723 8025 3690 8028 3665 8049
RABSpecial weather statement, Jul 13, 1:46 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
146 AM EDT MON JUL 13 2015
VAZ013-014-017-130630-
MONTGOMERY-FLOYD-PULASKI-
146 AM EDT MON JUL 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CITY OF RADFORD...EASTERN PULASKI...NORTHWESTERN FLOYD AND MONTGOMERY
COUNTIES...
AT 144 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PRICES FORK TO RADFORD TO NEAR CLAYTOR LAKE STATE
PARK...AND MOVING SOUTHEAST AT 30 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL IS
EXPECTED WITH THIS ACTIVITY. FLOODING OF LOW-LYING...FLOOD
PRONE...AND POOR DRAINAGE AREAS IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
RADFORD...
PULASKI...
AND DUBLIN.
THIS INCLUDES VIRGINIA TECH.
VERY HEAVY RAINFALL OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3718 8071 3722 8068 3727 8051 3730 8046
3719 8018 3712 8018 3701 8029 3691 8062
3713 8082
TIME...MOT...LOC 0544Z 305DEG 25KT 3720 8049 3707 8051 3700 8062
RABSpecial weather statement, Jul 13, 2:18 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
218 AM EDT MON JUL 13 2015
VAZ016-017-032-130715-
FLOYD-CARROLL-PATRICK-
218 AM EDT MON JUL 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PATRICK...FLOYD AND
EASTERN CARROLL COUNTIES...
AT 215 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FLOYD TO DUGSPUR...AND MOVING SOUTHEAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
STUART...
FLOYD...
WOOLWINE...
AND ARARAT.
VERY HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3656 8062 3687 8077 3707 8020 3695 8017
3687 8023 3685 8014 3655 8006
TIME...MOT...LOC 0615Z 323DEG 23KT 3698 8032 3684 8061
RABSpecial weather statement, Jul 13, 3:01 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
301 AM EDT MON JUL 13 2015
WVZ043-507-508-130800-
WESTERN GREENBRIER-EASTERN GREENBRIER-SUMMERS-
301 AM EDT MON JUL 13 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SUMMERS
AND GREENBRIER COUNTIES THROUGH 400 AM EDT...
AT 258 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS MOVING INTO
WESTERN AND NORTHERN GREENBRIER COUNTIES FROM NICHOLAS AND FAYETTE
COUNTIES. THE LEADING EDGE OF THIS ACTIVITY WAS NEAR A RICHWOOD TO
RAINELLE LINE...MOVING SOUTHEAST AT 35 MPH. HOWEVER...THE ACTIVITY
EXTENDED WELL BACK INTO NICHOLAS AND FAYETTE COUNTIES.
VERY HEAVY RAINFALL CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF
THIS RAINFALL CONTINUES...A FLOOD ADVISORY OR FLASH FLOOD WARNING
MAY BE REQUIRED. FREQUENT CLOUD-TO-GROUND LIGHTNING IS ALSO
OCCURRING WITH THESE THUNDERSTORMS. IN ADDITION...WINDS IN EXCESS OF
30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
RAINELLE...
AND ALDERSON.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3822 8036 3811 8036 3805 8026 3806 7996
3769 8031 3769 8038 3772 8039 3769 8052
3773 8066 3761 8073 3782 8094 3787 8075
3795 8081 3799 8077 3804 8083 3806 8080
3808 8088 3810 8084 3808 8071 3827 8044
TIME...MOT...LOC 0658Z 314DEG 31KT 3827 8034 3803 8093
RABSpecial weather statement, Jul 13, 3:43 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 AM EDT MON JUL 13 2015
NCZ003>005-VAZ032-043-130845-
ROCKINGHAM-SURRY-STOKES-HENRY-PATRICK-
343 AM EDT MON JUL 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
SURRY...STOKES...ROCKINGHAM...SOUTHEASTERN PATRICK AND SOUTHWESTERN
HENRY COUNTIES THROUGH 445 PM EDT...
AT 342 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WOODVILLE TO NEAR AYERSVILLE...AND MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
KING...
WENTWORTH...
AND MAYODAN.
VERY HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3626 8048 3661 8046 3661 7983 3624 7962
3626 8045 3624 8045
TIME...MOT...LOC 0742Z 290DEG 22KT 3655 8044 3655 8000
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:45 PM EDT | Special Weather Statement | RNK | Greenbrier, Monroe | 60 min |
| Jul 12, 10:46 PM EDT | Areal Flood Advisory | RNK | Greenbrier | 119 min |
| Jul 12, 11:06 PM EDT | Special Weather Statement | RNK | Greenbrier | 54 min |
| Jul 12, 11:30 PM EDT | Special Weather Statement | RNK | Mercer | 60 min |
| Jul 12, 11:57 PM EDT | Flash Flood Warning | RNK | Mercer | 3 hr |
| Jul 13, 3:01 AM EDT | Special Weather Statement | RNK | Greenbrier | 59 min |
| Jul 13, 3:36 PM EDT | Flash Flood Watch | RNK | Greenbrier, Mercer, Monroe, Summers | 16 hr |
| Jul 13, 5:39 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Summers | 51 min |
| Jul 13, 6:17 PM EDT | Severe Thunderstorm Warning | RNK | Monroe | 58 min |
| Jul 13, 6:25 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Monroe, Summers | 65 min |
Nearby
Flash Flood Warnings in West Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.